Alert archive / Oregon / High Wind Watches in 2007

High Wind Watch 4, NWS Medford, OR

November 11, 2007Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Nov 11, 2007, 3:21 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 12, 2007, 7:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 11, 2007, 3:21 AM PST (11:21 UTC)
In effect from
Nov 12, 2007, 7:00 AM PST
Expired
Nov 11, 2007, 2:06 PM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 111121
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
321 AM PST SUN NOV 11 2007


ORZ021-022-111930-
/O.NEW.KMFR.HW.A.0004.071112T1500Z-071113T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
321 AM PST SUN NOV 11 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON. 

A STRONG COLD FRONT WILL APPROACH THE COAST MONDAY MORNING. SOUTH
WINDS ARE FORECAST TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60
MPH MONDAY MORNING AND AFTERNOON. WINDS ARE EXPECTED TO DECREASE
MONDAY EVENING BEHIND THE FRONTAL PASSAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS76 KMFR 112206
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
206 PM PST SUN NOV 11 2007

ORZ021-022-120615-
/O.UPG.KMFR.HW.A.0004.071112T1500Z-071113T0000Z/
/O.NEW.KMFR.HW.W.0005.071112T1500Z-071113T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
206 PM PST SUN NOV 11 2007

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG FRONTAL SYSTEM WILL APPROACH THE COAST MONDAY MORNING
CAUSING SOUTH WINDS TO INCREASE TO 30 TO 45 MPH WITH GUSTS OF 50
TO 65 MPH DURING THE DAY ON MONDAY. WINDS WILL BE HIGHEST AT THE
COASTAL HEADLANDS AND IN THE COASTAL MOUNTAINS WHERE SOME WIND GUSTS
IN EXCESS OF 65 MPH ARE POSSIBLE. WINDS WILL DECREASE LATE MONDAY
AFTERNOON BEHIND THE FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-120615-
/O.NEW.KMFR.WI.Y.0009.071112T1800Z-071113T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
206 PM PST SUN NOV 11 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST MONDAY. 

A STRONG FRONTAL SYSTEM WILL PUSH ONTO THE COAST MONDAY MORNING.
THIS STRONG FRONT WILL CAUSE SOUTH-SOUTHEAST WINDS TO INCREASE TO
30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH IN THE SHASTA VALLEY. THE
STRONGEST WINDS WILL OCCUR ALONG THE INTERSTATE 5 CORRIDOR FROM
NEAR BLACK BUTTE THROUGH THE NORTH SIDE OF THE TOWN OF WEED. WINDS
WILL BEGIN TO DIMINISH MONDAY EVENING AS THE FRONTAL SYSTEM
PROGRESSES EASTWARD.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ030-031-120615-
/O.NEW.KMFR.WI.Y.0009.071112T1800Z-071113T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
206 PM PST SUN NOV 11 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY
...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY.

A STRONG FRONTAL SYSTEM WILL MOVE ACROSS THE AREA TUESDAY CAUSING
STRONG SOUTH AND SOUTHWEST WINDS PRIMARILY THROUGH THE PASSES AND
AT HIGHER ELEVATIONS...THOUGH SOUTH TO NORTH ORIENTED VALLEYS
SUCH AS LAKEVIEW WILL ALSO LIKELY BE EFFECTED. SOUTH WINDS WILL
INCREASE LATE MONDAY MORNING THROUGH LATE MONDAY EVENING TO 20 TO
40 MPH WITH GUSTS FROM 40 TO 60 MPH ACROSS THE AREA. WINDS ARE
EXPECTED TO DECREASE OVERNIGHT MONDAY NIGHT AS THE FRONTAL SYSTEM
WEAKENS AND MOVES EAST OF THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BTL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Nov 11, 3:15 AM PST, 6 minutes earlier.

Area forecast discussion, Nov 11, 3:15 AM PST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
315 AM PST SUN NOV 11 2007

.DISCUSSION...THE FRONTAL BAND ASSOCIATED WITH A COLD FRONT MOVING
EAST OUT OF THE AREA IS STILL BRINGING A FEW SHOWERS TO MODOC AND
LAKE COUNTIES THIS MORNING.  SHOWERS SHOULD DIMINISH LATER THIS
MORNING AS THE BAND MOVES EAST. ALONG THE COAST AND WESTWARD INTO
THE CASCADES...A WEAK UPPER LEVEL SHORTWAVE TROUGH IS BRINGING A
SLIGHT CHANCE FOR LIGHT SHOWERS THIS MORNING...WITH ISOLATED LIGHT
SHOWERS POSSIBLE IN THE AFTERNOON OVER THE CASCADES AS THE TROUGH
MOVES TO THE EAST. SNOW LEVELS HAVE LOWERED BEHIND THE EARLIER COLD
FRONT PASSAGE TO AROUND 3500 TO 4000 FEET THIS MORNING...HOWEVER ANY
SHOWERS ASSOCIATED WITH THE WEAK SHORTWAVE TROUGH WILL BE LIGHT WITH
NO SNOW ACCUMULATION EXPECTED.

THEN...NAM AND GFS ARE STILL SHOWING A STRENGTHENING SURFACE LOW
MOVING INTO THE REGION MONDAY BRINGING A STRONG COLD FRONT TO THE
COAST MONDAY AFTERNOON....THEN INLAND MONDAY EVENING AND NIGHT. BOTH
THE NAM AND GFS ARE INDICATING THE POTENTIAL FOR VERY WINDY
CONDITIONS ALONG THE COAST MONDAY MORNING AND AFTERNOON. THE NAM AND
GFS FORECAST 925 MB WINDS ON MONDAY ARE AROUND 60 TO 75 MPH ALONG
THE COAST WITH SURFACE WINDS OF 25 TO 40 MPH. A HIGH WIND WATCH HAS
BEEN ISSUED FOR THE COAST.  BREEZY TO WINDY CONDITIONS ARE ALSO
POSSIBLE INLAND OVER THE HIGHER TERRAIN AND INTO THE SHASTA VALLEY
MONDAY AFTERNOON AND EVENING. SNOW LEVELS ARE FORECAST TO RISE AHEAD
OF THE COLD FRONT LATE TONIGHT AND MONDAY...THEN DECREASE AGAIN LATE
MONDAY NIGHT TO AROUND 4000 TO 4500 FEET. RAINFALL AMOUNTS ARE STILL
FORECAST TO BE MODERATE TO HEAVY WITH 1 TO 3 INCHES EXPECTED  OVER
THE COAST AND COASTAL MOUNTAINS AND 0.5 TO 1.0 INCHES INLAND OVER
THE CASCADES AND WEST SIDE MONDAY INTO MONDAY EVENING. POST FRONTAL
SHOWERS MONDAY NIGHT ARE EXPECTED TO ALLOW A FEW INCHES OF SNOW
ACCUMULATION IN THE CASCADES WITH LIGHTER AMOUNTS ELSEWHERE.

THEN MODELS INDICATE ANOTHER LOW PRESSURE SYSTEM MOVING INTO THE
PACNW ON WEDNESDAY...HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN
THE MODELS CONCERNING STRENGTH AND TIMING OF THIS EVENT.

&&

.AVIATION...A WEAK DISTURBANCE IS MOVING INLAND WITH LOW AND MID
LEVEL CLOUDS AND LIGHT SHOWERS SPREADING FROM THE COAST INLAND TO
THE CASCADES. EXPECT AREAS OF MVFR IN CIGS AND MOUNTAIN OBSCURATIONS
ALONG THE COAST AND INLAND TO THE CASCADES THROUGH THIS MORNING WITH
CONDITIONS BECOMING VFR IN THE AFTERNOON. VFR CONDITIONS EXPECTED
EAST OF THE CASCADES THROUGH THE DAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM TO
4 AM PST MONDAY FOR PZZ356-PZZ376.
     HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH TUESDAY
     MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING FROM 4 AM TO 4 PM PST MONDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST MONDAY
     FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 4 AM
     PST MONDAY FOR PZZ350-PZZ370.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:06 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas26 hr
Nov 11, 2:06 PM PSTWind AdvisoryMFRCoos, Douglas, Klamath, Lake32 hr

Nearby

High Wind Watches in Oregon, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.